Alert archive / Oklahoma / Freeze Warnings in 2013

Freeze Warning 2, NWS Tulsa, OK

March 25, 201322 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Mar 25, 2013, 12:47 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 25, 2013, 8:00 PM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 12:47 PM CDT (17:47 UTC)
In effect from
Mar 25, 2013, 8:00 PM CDT
Expired
Mar 26, 2013, 10:00 AM CDT
In force
14 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WWUS74 KTSA 251747
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT MON MAR 25 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-260200-
/O.NEW.KTSA.FZ.W.0002.130326T0100Z-130326T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
1247 PM CDT MON MAR 25 2013

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT 
TUESDAY...FOR ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST
ARKANSAS. 

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL INTO THE LOW TO MID 20S OVERNIGHT TONIGHT. 

IMPACTS...
 * THESE CONDITIONS WILL KILL NON HARDY PLANTS AND VEGETATION 
   THAT ARE LEFT OUTDOORS UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER SUPPLIES MAY NEED TO BE WRAPPED OR DRAINED.
   NON FREEZE TOLERANT PLANTS SHOULD BE PROTECTED OR BROUGHT
   INDOORS.

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
786 
WWUS74 KTSA 260149
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT MON MAR 25 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261500-
/O.CON.KTSA.FZ.W.0002.000000T0000Z-130326T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
849 PM CDT MON MAR 25 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S TONIGHT.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 25, 12:37 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 25, 12:37 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT MON MAR 25 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRATO-CU CLOUD NORTHEAST OK AND NORTHWEST AR GENERALLY
25-35 HUNDRED FEET. CLOUD DISSIPATING LATE AFTERNOON AND
EARLY EVENING. VFR REMAINDER OF THE PERIOD...EXCEPT SITES
KFYV/KXNA WHERE STRATUS DECK POSSIBLE AROUND 15 HUNDRED
FEET AROUND DAYBREAK TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 1109 AM CDT MON MAR 25 2013/

DISCUSSION...
MID LEVEL COLD AIR ENCOURAGING CU CLOUD GROWTH
OVER NORTHEAST OK / NORTHWEST AR. CAN NOT RULE
OUT SOME SCATTERED SNOW FLURRIES..PARTICULARLY
OVER THE HIGHER TERRAIN OF NORTHWEST ARKANSAS.
LOWERED MAX TEMPS A BIT GIVEN 925-850 TEMPS.
GW

PREV DISCUSSION... /ISSUED 533 AM CDT MON MAR 25 2013/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING VFR CONDITIONS WILL LIKELY PREVAIL THROUGHOUT TODAY
DESPITE A THICKENING BAND OF MID CLOUD WHICH WILL MOVE THROUGH THE
AREA. THE EXCEPTION WILL BE ACROSS FAR NW AR WHERE MVFR CEILINGS
AND SCATTERED SNOW FLURRIES ARE LIKELY DURING THE AFTERNOON. SKIES
WILL CLEAR THIS EVENING WITH DECREASING WINDS.

PREV DISCUSSION... /ISSUED 300 AM CDT MON MAR 25 2013/

DISCUSSION...

DECENT RADIATIONAL COOLING CONDITIONS ALLOWING FOR QUITE THE
UNSEASONABLY COLD NIGHT TONIGHT...WITH PRETTY MUCH THE WHOLE AREA
ALREADY AT OR BELOW FREEZING...AND A GOOD CHUNK IN THE MID/UPPER
20S.

CLOUDS WILL INCREASE DURING THE DAY...AS THE SECONDARY WAVE
CURRENTLY OVER THE CENTRAL AND NORTHERN PLAINS REGION DROPS
SOUTHWARD. WILL MAINTAIN SLIGHT CHANCE OF SNOW FOR THIS AFTERNOON
ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH
FLURRIES PERHAPS LINGERING INTO THE EVENING AND OVERNIGHT HOURS.
ANY SNOW TODAY OR TONIGHT SHOULD BE OF NO CONSEQUENCE. OVERNIGHT
TEMPERATURES WILL ONCE AGAIN BE WELL BELOW FREEZING...AND AN
ADDITIONAL FREEZE WARNING WILL LIKELY BE WARRANTED.

TUESDAY SHOULD BE THE LAST DAY OF WELL BELOW NORMAL
TEMPERATURES...WITH SOUTHERLY WINDS AND WARMER TEMPERATURES RETURNING
TO THE AREA BY WEDNESDAY.

SHOWER AND THUNDERSTORM CHANCES MAKE A RETURN THURSDAY AND PERSIST
INTO MUCH OF THE COMING WEEKEND...WITH SEVERAL DISTURBANCES LIKELY
TO AFFECT THE REGION. SEVERE WEATHER POTENTIAL EXISTS DUE TO
INCREASED INSTABILITY AND WIND SHEAR...ALTHOUGH EXACT DETAILS ARE
NOT CLEAR AT THIS POINT. IT WOULD BE WORTH KEEPING AN EYE ON
FORECASTS AS THE WEEKEND APPROACHES. TEMPERATURES DURING THIS
SAME TIME FRAME COULD BE DIFFICULT TO PIN DOWN...WITH THE
POTENTIAL FOR RAIN AND OUTFLOW BOUNDARIES TO AFFECT THEM. THAT
BEING SAID...NEAR TO ABOVE NORMAL TEMPERATURES LOOK GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   25  49  32  61 /   0   0   0   0
FSM   26  48  28  60 /   0   0   0   0
MLC   25  51  30  62 /   0   0   0   0
BVO   21  48  26  61 /   0   0   0  10
FYV   23  43  22  56 /  10   0   0   0
BYV   24  42  23  54 /  10   0   0   0
MKO   24  49  28  61 /   0   0   0   0
MIO   22  44  26  58 /  10   0   0  10
F10   25  50  31  61 /   0   0   0   0
HHW   26  53  31  63 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 8 PM MONDAY TO 10 AM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING FROM 8 PM MONDAY TO 10 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....22
AVIATION...21
Hazardous weather outlook, Mar 25, 4:59 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT MON MAR 25 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAR 25 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...SOUTH OF A TULSA TO FORT SMITH LINE.
	ONSET...AFTERNOON.

DISCUSSION...
NORTHWEST WINDS WILL GUST 20 TO 30 MPH TODAY AND PROVIDE CONDITIONS
FAVORABLE FOR RAPID FIRE SPREAD.  WINDS WILL QUICKLY DIMINISH AROUND
SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARMER TEMPERATURES AND GUSTY SOUTH WINDS WILL RETURN ON WEDNESDAY...
WHICH WILL CONTINUE THE POTENTIAL FOR RAPID WILDFIRE SPREAD.  A
FRONTAL BOUNDARY WILL MOVE INTO THE AREA ON THURSDAY...AND REMAIN
DRAPED ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEKEND.
THIS BOUNDARY WILL PROVIDE A FOCUS FOR DAILY THUNDERSTORM CHANCES
FOR LATE WEEK THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 25, 7:33 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
733 AM CDT MON MAR 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     SNOW             BARTLESVILLE            36.75N 95.98W
03/24/2013  E2.0 INCH        WASHINGTON         OK   LAW ENFORCEMENT

            REPORTS RANGED FROM 1 TO 2 INCHES.

0738 AM     SNOW             PAWHUSKA                36.67N 96.34W
03/24/2013  E0.5 INCH        OSAGE              OK   LAW ENFORCEMENT

0738 AM     SNOW             NOWATA                  36.70N 95.64W
03/24/2013  E0.5 INCH        NOWATA             OK   LAW ENFORCEMENT

0950 AM     SNOW             5 W GRAINOLA            36.94N 96.74W
03/24/2013  E2.0 INCH        OSAGE              OK   PUBLIC

0956 AM     SNOW             1 WSW I-44 NEAR MILE MA 36.99N 94.63W
03/24/2013  M3.0 INCH        OTTAWA             OK   PUBLIC

0959 AM     SNOW             6 N COPAN               36.98N 95.93W
03/24/2013  E2.0 INCH        WASHINGTON         OK   PUBLIC

1006 AM     SNOW             SOUTH COFFEYVILLE       36.99N 95.62W
03/24/2013  E3.0 INCH        NOWATA             OK   PUBLIC

1009 AM     SNOW             5 W CENTRAILIA          36.80N 95.42W
03/24/2013  E2.0 INCH        CRAIG              OK   PUBLIC

1130 AM     SNOW             WANN                    36.92N 95.80W
03/24/2013  E2.0 INCH        NOWATA             OK   PUBLIC

&&

RBD

Nearby

Freeze Warnings in Oklahoma, 2013Freeze Warnings in Arkansas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.